Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 34, NWS Lincoln, IL

June 22, 20106 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 22, 2010, 1:02 AM CDT for 6 counties in Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2010, 1:02 AM CDT (06:02 UTC)
Expired
Jun 22, 2010, 7:00 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Cass County, IL, Fulton County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:00 AM CDTHEAVY RAIN 1.5Rushville, IL
Jun 22, 7:00 AM CDTHEAVY RAIN 1.88Huntsville, IL24 HOUR RAINFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4509 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4509 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WGUS53 KILX 220602
FFWILX
ILC017-057-125-143-169-179-221200-
/O.NEW.KILX.FF.W.0034.100622T0602Z-100622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
102 AM CDT TUE JUN 22 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  MASON COUNTY IN CENTRAL ILLINOIS...
  NORTHERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
  TAZEWELL COUNTY IN CENTRAL ILLINOIS...

* UNTIL 700 AM CDT.

* AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. DOPPLER RADAR ESTIMATES RANGE FROM 1.5 TO 2.5 INCHES
  FROM THE STORMS THAT MOVED THROUGH THE AREA. ADDITIONAL STORMS
  UPSTREAM OF THE WARNING AREA MAY PRODUCE NEW RAINFALL AMOUNTS OF 
  AS MUCH AS 1 TO 2 INCHES.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEARDSTOWN...CANTON...HAVANA...LEWISTOWN...MASON CITY...PEKIN...
  PEORIA...RUSHVILLE...ARMINGTON...ASTORIA...AVON...BARTONVILLE...
  BATH...BELLEVUE...BROOKLYN...BROWNING...CHANDLERVILLE...CREVE
  COEUR...CUBA...DEER CREEK...DELAVAN...EAST PEORIA...EASTON...
  FAIRVIEW...FARMINGTON...GLASFORD...GREEN VALLEY...HANNA CITY...
  HOPEDALE AND IPAVA.

  THIS WARNING EXTENDS THE PREVIOUS WARNING FOR FULTON AND SCHUYLER 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4029 9091 4028 9046 4071 9046 4074 8934
      4062 8933 4061 8927 4033 8927 4033 8960
      4014 8961 4016 8966 4013 8981 4014 8997
      4000 9000 3997 9052 3998 9061 4010 9071
      4011 9093

$$

GOETSCH
2 follow-up statements
556 
WGUS73 KILX 220859
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
359 AM CDT TUE JUN 22 2010

ILC017-057-125-143-169-179-221200-
/O.CON.KILX.FF.W.0034.000000T0000Z-100622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-CASS IL-SCHUYLER IL-MASON IL-TAZEWELL IL-PEORIA IL-
359 AM CDT TUE JUN 22 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN PEORIA...
TAZEWELL...MASON...SCHUYLER...NORTHERN CASS AND FULTON COUNTIES UNTIL
700 AM CDT...

AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE MOST INTENSE THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE SHIFTED
SOUTH OF THE AREA...HOWEVER...THE FLASH FLOOD THREAT WILL CONTINUE
DUE TO THE EXCESSIVE RAINFALL AMOUNTS RECEIVED OVER THE WARNED AREA
FROM LAST NIGHT AND EARLY THIS MORNING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEARDSTOWN...CANTON...HAVANA...LEWISTOWN...MASON CITY...PEKIN...
RUSHVILLE...ARMINGTON...ASTORIA...AVON...BARTONVILLE...BATH...
BELLEVUE...BLUFF SPRINGS...BROOKLYN...BROWNING...CHANDLERVILLE...
CREVE COEUR...CUBA...DEER CREEK...DELAVAN...EAST PEORIA...EASTON...
FAIRVIEW...FARMINGTON...GLASFORD...GREEN VALLEY...HANNA CITY...
HOPEDALE AND IPAVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4029 9091 4028 9046 4071 9046 4074 8934
      4062 8933 4061 8927 4033 8927 4033 8960
      4014 8961 4016 8966 4013 8981 4014 8997
      4000 9000 3997 9052 3998 9061 4010 9071
      4011 9093

$$

SMITH
514 
WGUS73 KILX 221202
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
702 AM CDT TUE JUN 22 2010

ILC017-057-125-143-169-179-221215-
/O.EXP.KILX.FF.W.0034.000000T0000Z-100622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-CASS IL-SCHUYLER IL-MASON IL-TAZEWELL IL-PEORIA IL-
702 AM CDT TUE JUN 22 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN PEORIA...
TAZEWELL...MASON...SCHUYLER...NORTHERN CASS AND FULTON COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

AN AREAL FLOOD WARNING IS NOW IN EFFECT FOR THE ABOVE COUNTIES.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.

LAT...LON 4029 9091 4028 9046 4071 9046 4074 8934
      4062 8933 4061 8927 4033 8927 4033 8960
      4014 8961 4016 8966 4013 8981 4014 8997
      4000 9000 3997 9052 3998 9061 4010 9071
      4011 9093

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:31 AM CDT, 31 minutes earlier.

Area forecast discussion, Jun 22, 12:31 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1231 AM CDT TUE JUN 22 2010

.DISCUSSION...
ISSUED 859 PM CDT MON JUN 21 2010

MOISTURE CHANNEL DATA SHOWS BACK EDGE OF THE UPPER TROUGH AXIS
FROM WESTERN WI TO WEST IL...WITH SOME TRAINING OVER THE SOUTHERN
PART OF IA AND NORTHERN MO. STORMS NOW FIRING ON THE BOUNDARIES
THAT WILL MOVE EAST THROUGH REGION. WILL INCREASE POPS IN GRIDS.

&&

.AVIATION...
ISSUED 1225 PM CDT MON JUN 21 2010

FORECAST CONCERN CONTINUES TO REVOLVE AROUND CONVECTION COVERAGE
AND TIMING THIS FORECAST PERIOD. BAND OF THUNDERSTORMS CURRENTLY
ACRS THE FORECAST AREA CONTINUES TO SHIFT SLOWLY EAST AND SOUTH
WITH ADDITIONAL CONVECTION FIRING ACRS ERN IOWA. BASED ON THE
CURRENT MOVEMENT...LOOKS AS IF THE STORMS OVER ERN IOWA WL AFFECT
AT LEAST THE NRN TAF SITES THRU 10Z BEFORE WE SEE A TEMPORARY BREAK.
ADDL STORMS WERE OCCURRING OVR WRN NEB AND THOSE WL AFFECT PARTS OF
THE FCST AREA LATE TMRW MRNG OR EARLY AFTN...BUT CONFIDENCE NOT
HIGH ENOUGH TO INCLUDE TEMPO GROUP THIS FAR OUT. CIGS IN AND
CLOSE TO ANY TSRA WL BRIEFLY GO DOWN TO MVFR OR PSBLY IFR IN
SOME OF THE STRONGER STORMS. SFC WNDS AWAY FROM STORMS WILL BE
SOUTH TO SOUTHWEST WITH SPEEDS OF 10 TO 15 KTS DURING THE DAY TUE.

SMITH
&&

.PREV DISCUSSION...
ISSUED 308 PM CDT MON JUN 21 2010

UPDATED TO CHANGE COORDINATION LINE...DROPPING FLASH FLOOD WATCH
THIS EVENING AND ADDING HEAT ADVISORY TUESDAY AFTERNOON.

LATEST SURFACE ANALYSIS HAD A STATIONARY FRONTAL BOUNDARY EXTENDING
ROUGHLY WEST TO EAST ACROSS CENTRAL ILLINOIS. NUMEROUS CONVECTIVE
OUTFLOW BOUNDARIES ARE ALSO EVIDENT...BUT THE MOST NOTABLE BOUNDARY
CURVES FROM AROUND KIRKSVILLE MO...THROUGH THE ST LOUIS METRO
AREA...TO THE VICINITY OF LAWRENCEVILLE IL. THE OVERALL WEATHER
PATTERN WILL NOT CHANGE MUCH OVER THE REGION THROUGH WEDNESDAY...
WITH PRIMARY FORECAST CONCERNS CONTINUING TO REVOLVE AROUND
SHOWER/THUNDERSTORM CHANCES AND HOW HOT IT WILL GET.

12Z MODELS IN PRETTY GOOD AGREEMENT WITH THE LARGE SCALE FLOW
PATTERN TO IMPACT THE FORECAST AREA THROUGH MIDWEEK. NAMELY...
TROFFING OVER THE WESTERN U.S. WITH FLAT RIDGING IN THE EAST. SHORT
WAVES OR CONVECTIVELY INDUCED VORTICITY MAXES RIDING THROUGH THE
FLAT RIDGE WILL HELP PRODUCE PERIODS OF SHOWERS/STORMS. HOWEVER...
NOT SURPRISINGLY...THE MODELS DO NOT REALLY AGREE ON WHEN/WHERE
THESE SMALL SCALE IMPULSES WILL OCCUR. MOST OF THE MODELS CONTINUE
TO SHOW OCCASIONAL SIGNS OF CONVECTIVE FEEDBACK...SO USING ANY
EXPLICIT MODEL SOLUTION REMAINS A DUBIOUS FORECAST. WITH THIS IN
MIND...HAVE TENDED TO FOLLOW A BLENDED/ENSEMBLE SOLUTION BUT
INCLUDED EXTRAPOLATION/CONCEPTUAL MODELS IN THE VERY NEAR TERM.

SHORT TERM...TONIGHT THROUGH WEDNESDAY...AS STATED ABOVE...THE
UPPER/SURFACE PATTERN WILL CHANGE LITTLE THROUGH THE PERIOD. A MCV
IS CURRENTLY TAKING AIM ON WEST CENTRAL ILLINOIS AND THIS WAVE
SHOULD HELP TO DRIVE THE BULK OF THE AFTERNOON/EVENING CONVECTION AS
IT TRACKS EAST THROUGH THE FORECAST AREA. STRONG INSTABILITY...CAPE
VALUES GREATER THAN 3000 J/KG SOUTH OF THE FRONTAL BOUNDARY...AND
RESPECTABLE SHEAR...0-6KM BULK SHEAR OF 35-40KTS...SUPPORTS
SCATTERED SEVERE STORMS INTO THIS EVENING. PRECIPITABLE WATER VALUES
OF 1.5 INCHES OR GREATER ALSO SUPPORTS HEAVY RAINFALL WITH ANY
STORMS THAT DEVELOP. ADDITIONAL MCS DEVELOPMENT IS POSSIBLE LATER
TONIGHT...MOST LIKELY OVER EASTERN NEBRASKA/KANSAS...AND THIS SHOULD
TRACK TOWARD THE FORECAST AREA BY DAYBREAK.

DEPENDING ON HOW TONIGHT/S MCS SCENARIO PLAYS OUT...DIURNAL
CONVECTION DEVELOPMENT IS POSSIBLE AGAIN TUESDAY AFTERNOON/EVENING.
THE SAME GENERAL SCENARIO PLAYS OUT FOR OVERNIGHT TUESDAY INTO
WEDNESDAY...THOUGH THE PRECIPITATION WILL LIKELY MORE CLOSELY BE
TIED TO A FRONTAL BOUNDARY THAT WILL BE DRIVEN INTO THE REGION BY
LATE WEDNESDAY FROM A FAIRLY STRONG WAVE THAT WILL BEGIN TO TOP THE
FLAT MEAN EASTERN U.S. RIDGE.

THE CONTINUED WARM/HUMID AIR MASS THE NEXT COUPLE DAYS...WITH HIGHS
TEMPERATURES MAINLY IN THE 90S AND DEW POINTS MAINLY IN THE 70S...
SUGGESTS AFTERNOON HEAT INDICES COULD BE AROUND 100 DEGREES IF NOT A
BIT HIGHER. THIS WOULD BE SUPPORTIVE OF A HEAT ADVISORY IN MOST OF
THE FORECAST AREA. HOWEVER...DUE TO THE UNCERTAINTY WITH WHERE
STORMS WILL FORM AND THEIR OUTFLOW BOUNDARIES TRACK...DO NOT PLAN ON
INCLUDING ENTIRE FORECAST AREA AT THIS TIME. WILL ISSUE AN ADVISORY
FOR TUESDAY FOR LOCATIONS WELL TO THE SOUTH OF THE MAIN SURFACE
FRONT. IN ADDITION...ONGOING ADVISORY IN SOUTHEAST ILLINOIS WILL BE
ALLOWED TO RUN UNTIL ITS EXPIRATION THIS EVENING.

LONG TERM...THURSDAY THROUGH MONDAY...MODEL/ENSEMBLE AGREEMENT
INITIALLY STARTS OUT PRETTY GOOD...BUT SPREAD INCREASES
SIGNIFICANTLY FOR THE WEEKEND. PERSISTENT FRONTAL FRONTAL
BOUNDARY/BAROCLINIC ZONE SHOULD BE SOUTH OF THE FORECAST AREA BY
VERY EARLY IN THE PERIOD IN THE WAKE OF A FAIRLY STRONG UPPER WAVE.
THIS WILL ALLOW US TO STRING TOGETHER A FEW PERIODS OF DRY WEATHER
FOR THE FIRST TIME IN A WHILE...ALONG WITH SLIGHTLY LESS OPPRESSIVE
HEAT. FOR THE WEEKEND MOST MODEL ENSEMBLE MEANS SUGGEST THE FLAT
EASTERN U.S. WILL REDEVELOP WHICH WOULD PROBABLY PUSH THE LOW LEVEL
FRONTAL/BAROCLINIC ZONE BACK INTO THE REGION. HOWEVER...THE SPREAD
OF ENSEMBLE MEMBERS TRENDS PRETTY LARGE FOR THE WEEKEND...WITH SOME
SUGGESTING STRONG RIDGING AND OTHERS SUGGESTING THE PASSAGE OF A
STRONG WAVE. AVERAGING OUT THESE SOLUTIONS GIVES YOU THE FLAT RIDGE
OF THE ENSEMBLE MEAN...BUT CONFIDENCE IN ANY ONE SOLUTION IS LOW AT
THIS TIME. ALLOWED TEMPERATURES/HUMIDITY TO CLIMB AGAIN WITH RIDGING
SLIGHTLY FAVORED...BUT LEFT PRECIPITATION MENTION OUT FOR THE MOST
PART WHILE AWAITING A BETTER MODEL CONSENSUS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 8 PM CDT TUESDAY FOR ILZ061>063-
066>068-071>073.

&&
Hazardous weather outlook, Jun 21, 4:02 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT MON JUN 21 2010

ILZ027>031-036-037-040-041-221200-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
402 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS TONIGHT WITH GUSTY WINDS THE MAIN
THREAT. HEAVY RAINS OVER A VERY SATURATED GROUND FROM THE 5 TO 10
INCHES OF RAIN RECEIVED THE PAST COUPLE OF WEEKS COULD LEAD TO
FLASH FLOODING.

FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. MINOR FLOODING WILL
CONTINUE ON THE SPOON RIVER AS WELL...FOR A COUPLE MORE DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WED NIGHT AND THERE
CONTINUES TO BE A SLIGHT RISK OF SEVERE STORMS. HEAVY RAIN AND
FREQUENT LIGHTNING WILL ALSO BE POSSIBLE.

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 100 DEGREES...
EACH AFTERNOON THROUGH WEDNESDAY AND POSSIBLY TOP 100 DEGREES
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ILZ038-042>057-221200-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-VERMILION-
402 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH THESE STORMS...WITH DAMAGING STRAIGHT
LINE WINDS THE PRIMARY THREAT...ALONG WITH HEAVY RAINFALL AND
FREQUENT LIGHTNING.

FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
SOUTHWEST THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. FLOODING
IS ALSO EXPECTED ALONG THE SANGAMON RIVER AT CHANDLERVILLE AND
MONTICELLO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WED NIGHT AND THERE
IS A SLIGHT RISK OF SEVERE STORMS. HEAVY RAIN AND FREQUENT
LIGHTNING WILL ALSO BE POSSIBLE.

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 105 DEGREES...
EACH AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ILZ061>063-221200-
CLARK-CUMBERLAND-SHELBY-
402 PM CDT MON JUN 21 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH THESE STORMS...WITH DAMAGING STRAIGHT
LINE WINDS THE PRIMARY THREAT...ALONG WITH HEAVY RAINFALL AND
FREQUENT LIGHTNING.

FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
SOUTHWEST THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. FLOODING
IS ALSO EXPECTED ALONG THE SANGAMON RIVER AT CHANDLERVILLE AND
MONTICELLO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WED NIGHT AND THERE
IS A SLIGHT RISK OF SEVERE STORMS. HEAVY RAIN AND FREQUENT
LIGHTNING WILL ALSO BE POSSIBLE.

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 105 DEGREES...
EACH AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ILZ066>068-071>073-221200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
402 PM CDT MON JUN 21 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE STORMS. THE PRIMARY THREAT FROM THESE STORMS WILL
BE FROM DAMAGING STRAIGHT LINE WINDS. HEAVY RAINS AND FREQUENT
LIGHTNING ARE ALSO POSSIBLE.

EXTENSIVE FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER
THE NEXT SEVERAL DAYS. FLOODING IS ALSO EXPECTED ALONG THE LITTLE
WABASH RIVER BY CLAY CITY AND THE EMBARRAS RIVER AT LAWRENCEVILLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A DAILY THREAT FOR THUNDERSTORMS THROUGH THURSDAY.
AT THIS TIME...IT APPEARS WEDNESDAY NIGHT WILL HAVE THE BEST
CHANCE OF SEVERE WEATHER IN SOUTHEAST ILLINOIS.

AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105
DEGREES THROUGH AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

GOETSCH

In the hours before

Local storm report, Jun 21, 11:58 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1158 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     LIGHTNING        DELAVAN                 40.37N 89.54W
06/21/2010                   TAZEWELL           IL   EMERGENCY MNGR

            4 TREES DOWN FROM LIGHTNING STRIKES.

&&

JANKOWSKI
Local storm report, Jun 21, 11:59 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1159 PM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TORNADO          4 ENE RANKIN            40.49N 87.83W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

            TORNADO ON THE GROUND AT COUNTY LINE JUST NORTH OF EAST
            LYNN. REPORTED FROM VERMILION COUNTY ESDA.

0639 PM     FUNNEL CLOUD     2 W HOOPESTON           40.47N 87.71W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

0653 PM     FUNNEL CLOUD     HOOPESTON               40.47N 87.67W
06/21/2010                   VERMILION          IL   TRAINED SPOTTER

            INTERSECTION OF ROUTE 9 AND ROUTE 1 NEAR
            HOOPESTON...RELAYED FROM CHICAGO NWS.

0702 PM     TORNADO          3 NW ROSSVILLE          40.41N 87.71W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

0730 PM     FUNNEL CLOUD     HOOPESTON               40.47N 87.67W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

0732 PM     FUNNEL CLOUD     ROSSVILLE               40.38N 87.67W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED JUST NORTH OF ROSSVILLE.

0909 PM     FLOOD            5 E ROSSVILLE           40.38N 87.57W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

            WATER ON ROAD NEAR THE INDIANA BORDER.

0930 PM     HAIL             INDIANOLA               39.93N 87.74W
06/21/2010  E0.75 INCH       VERMILION          IL   EMERGENCY MNGR

0935 PM     TSTM WND GST     1 W RIDGE FARM          39.90N 87.67W
06/21/2010  E60.00 MPH       VERMILION          IL   EMERGENCY MNGR

            TIME ESTIMATED.

0937 PM     FLASH FLOOD      INDIANOLA               39.93N 87.74W
06/21/2010                   VERMILION          IL   EMERGENCY MNGR

            15 INCHES OF WATER OVER CITY ROADS.

1002 PM     TSTM WND DMG     NORRIS                  40.63N 90.03W
06/21/2010                   FULTON             IL   EMERGENCY MNGR

            6 TO 7 INCH DIAMETER TREE LIMBS DOWN ON HWY 78 BETWEEN
            CANTON AND FARMINGTON.

1031 PM     HAIL             3 N LEWISTOWN           40.44N 90.16W
06/21/2010  E0.88 INCH       FULTON             IL   EMERGENCY MNGR

1040 PM     LIGHTNING        PEKIN                   40.57N 89.63W
06/21/2010                   TAZEWELL           IL   EMERGENCY MNGR

            TREE DOWN FROM LIGHTNING STRIKE.

1107 PM     TSTM WND GST     CANTON                  40.56N 90.04W
06/21/2010  E55.00 MPH       FULTON             IL   MESONET

1130 PM     LIGHTNING        DELAVAN                 40.37N 89.54W
06/21/2010                   TAZEWELL           IL   EMERGENCY MNGR

            4 TREES DOWN FROM LIGHTNING STRIKES.

&&

JANKOWSKI
Local storm report, Jun 22, 12:05 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND DMG     NORMAL                  40.52N 89.00W
06/21/2010                   MCLEAN             IL   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN IN TOWN.

&&

JANKOWSKI
Local storm report, Jun 22, 12:07 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1207 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     ELLSWORTH               40.45N 88.72W
06/21/2010                   MCLEAN             IL   EMERGENCY MNGR

            POWER LINES DOWN AT MORAINE VIEW STATE PARK.

&&

JANKOWSKI
Local storm report, Jun 22, 12:24 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1224 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     TSTM WND GST     CHAMPAIGN               40.11N 88.26W
06/22/2010  M51 MPH          CHAMPAIGN          IL   ASOS

            RECORDED AT CHAMPAIGN ASOS SITE.

&&

JANKOWSKI
Local storm report, Jun 22, 12:36 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1236 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     HEAVY RAIN       MONTICELLO              40.03N 88.57W
06/22/2010  M0.58 INCH       PIATT              IL   MESONET

            RAINFALL IN 20 MINUTES.

&&

JANKOWSKI

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:17 PM CDTTornado WarningILXFulton, Schuyler58 min
Jun 21, 7:22 PM CDTFlash Flood WarningILXVermilion6 hr
Jun 21, 8:13 PM CDTSpecial Weather StatementILXMason47 min
Jun 21, 8:17 PM CDTTornado WarningILXVermilion21 min
Jun 21, 8:29 PM CDTAreal Flood AdvisoryILXFulton, Schuyler6 hr
Jun 21, 9:35 PM CDTFlash Flood WarningILXFulton, Schuyler6 hr
Jun 21, 9:43 PM CDTFlash Flood WarningILXEdgar, Vermilion6 hr
Jun 21, 9:47 PM CDTAreal Flood AdvisoryILXKnox, Marshall, Peoria, Stark6 hr
Jun 21, 10:24 PM CDTSpecial Weather StatementILXDeWitt, Logan, Tazewell66 min
Jun 21, 10:59 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Mason, Menard, Tazewell61 min
Jun 21, 11:20 PM CDTAreal Flood AdvisoryILXLogan, Mason, Menard, Tazewell6 hr
Jun 21, 11:22 PM CDTSpecial Weather StatementILXMcLean53 min
Jun 22, 12:08 AM CDTSevere Thunderstorm WarningILXChampaign, Vermilion37 min
Jun 22, 1:19 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Schuyler56 min
Jun 22, 1:27 AM CDTAreal Flood AdvisoryILXVermilion9 hr
Jun 22, 1:43 AM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott62 min
Jun 22, 2:05 AM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon55 min
Jun 22, 2:53 AM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon, Shelby37 min
Jun 22, 3:02 AM CDTAreal Flood AdvisoryILXCass, Morgan, Scott6 hr
Jun 22, 6:59 AM CDTAreal Flood AdvisoryILXCass, Fulton, Mason, Peoria, Schuyler, Tazewell6 hr
Jun 22, 8:41 AM CDTFlash Flood WarningILXFulton, Knox, Peoria6 hr
Jun 22, 9:05 AM CDTAreal Flood AdvisoryILXChristian, Shelby6 hr
Jun 22, 9:22 AM CDTFlash Flood WarningILXFulton, Mason, Tazewell6 hr
Jun 22, 9:30 AM CDTAreal Flood AdvisoryILXLogan, Menard6 hr
Jun 22, 9:43 AM CDTFlash Flood WarningILXLogan, Mason, Menard6 hr
Jun 22, 10:09 AM CDTAreal Flood AdvisoryILXLogan, Macon, Moultrie, Piatt6 hr
Jun 22, 10:20 AM CDTSevere Thunderstorm WarningILXSchuyler55 min
Jun 22, 10:21 AM CDTFlash Flood WarningILXMacon6 hr
Jun 22, 10:30 AM CDTAreal Flood AdvisoryILXChristian, Sangamon5 hr
Jun 22, 10:54 AM CDTAreal Flood AdvisoryILXChampaign, Coles, Douglas, Moultrie6 hr
Jun 22, 11:06 AM CDTAreal Flood AdvisoryILXCass, Morgan, Scott5 hr
Jun 22, 11:07 AM CDTSpecial Weather StatementILXCass, Morgan53 min
Jun 22, 11:13 AM CDTAreal Flood AdvisoryILXChristian, Sangamon, Shelby5 hr
Jun 22, 11:32 AM CDTFlash Flood WarningILXChristian, Shelby5 hr
Jun 22, 11:51 AM CDTSpecial Weather StatementILXLogan, Sangamon54 min
Jun 22, 1:23 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper, Richland41 min
Jun 22, 3:27 PM CDTAreal Flood AdvisoryILXLogan24 hr
Jun 22, 3:36 PM CDTRiver Flood WarningILXSangamon71 hr
Jun 22, 3:39 PM CDTRiver Flood WarningILXCass, Mason, Menard6 days

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.